CSN Login
Members Online: 10

You are here

ipilimumab and nivolumab Trial Updates

dancnbear1
Posts: 86
Joined: Dec 2013

As many of you know about 1 month ago I fractured my right arm and had to have a rod placed through what was at the time an un-diagnosed met of my RCC. The fracture went right through the area and well a 3-4 week period of pre and post surgery complications/testing with extreme pain was had. Not much fun at all. The good at the time was I was still on track for my 3rd infusion which I did have on 4/22. Almost immediate side effects hit me (headache, nausea, body aches, red blochy skin) and then all hell broke loose. Left side of body looked like I had been in the sun all day (within 36 hours of infusion) and then late Wednesday into Thursday my left eye began to swell. Headache became a migraine which led to double vision (isnt that a Foreigner Song?). The migraine led to severe nausea, fatigue, and an emergency visit Friday night (4/25) back to the Cancer Center. A few shots and some blood and I was out the door. From friday night till Sunday morning I slept for all of about 5 hours (pain meds are wonderful) and then Sunday (4/27) when I thought it couldnt get any worse it did. was rushed back to the Cancer Center as a "Direct Admit". At that time I had problems walking, thinking, and just knowing what was going on.

Was in the Hospital from Sunday to Friday (5/2) afternoon constantly on IV's of pain meds, anti nausea, antibiotics, and god knows what else. Had CT of head, MRI of Brain, and some fluid taken from my spinal column. White Blood, Creatin, and TBill cells all out of whack. Muscles around swollen eye were pressing on nerves including some swelling on a gland at the base of the neck. saw double of everything (never turned the TV on in the room until Thursday) Didnt eat a thing for almost a week. Just what ever fluids they pushed into me.

Results of test show no new sites of RCC- That is good and the bone scan I had due to the arm also showed no new sites.

Lots of Doctors, Nurses, and what not looking over me. Much of it I dont remember.

Well, Thursday (5/1) felt a bit better and started to eat. Things fell in line and home on Friday.

The weight that I lost from the first infusion (Hyper thyroidism) came back on the 2nd infusion (Hyp O thyroidism) was lost on the 3rd infusion. Down about 30 pounds since early Feb.

There will be no 4th infusion or maintenance for me and most likely they will just monitor me for some time to see what results I do see. At this time it is just too much of a risk for me to go any further in this program. These drugs are given as a % of body size based on the co-hort you were placed in. I was placed in the group with the largest shot size but since I look like I could be an offensive Lineman for any NFL team the overall volume of fluid that I got was greater then almost everyone in the program. Not sure what that means

So, we wait and run this program to the end and hope for good results. Mean while tomorrow I start a 2 week run of radiation on the Arm. Not sure if I will have much more to add on this trial but will make sure to add when I can. Most likely by the end of the Summer we will look for the next best thing that is out there.

Just a comment--I am not quitting! I will always fight this desease, I will laugh and joke when appropriate and when it isnt appropriate f it I will still laugh!

 

db

 

 

 

Cate1273's picture
Cate1273
Posts: 35
Joined: Feb 2014

DB

  I am so sorry you had such a bad time of it. I am sorry you are off the trial!! You are in my thoughts and prayers.I love your spirit! I know you will keep fighting.I hope your radiation goes well.  I had my 4th infusion and last of the ipilimumab. Had some side effects - nothing compared with what you have been through. I start Nivo maintenance in  2 weeks. For my sake and everyone out there, I hope it is as effective as I have heard, and it goes to the FDA soon. Keep up the good fight.  And never stop laughing! Good luck and lots of good thought and hugs.

Cate

a_oaklee
Posts: 523
Joined: Nov 2013

Dancnbear:  I'm thinking about you and I'm so sorry that you had to go through all those side-effects.  Sounds absolutely miserable.  I certainly hope that you will feel better soon.  We certainly appreciate that you have shared your journey with us.   Annie

Srashedb
Posts: 482
Joined: Dec 2013

you have been through hell in the last month; Did they say your reactions were related to the infusions?

thankfully, you seem to have gone through it and now need to regain some weight and strength.

Sarah

dancnbear1
Posts: 86
Joined: Dec 2013

Well, went back to the Doctor and had a bunch of Blood Tests and what not done and all is back to normal with the exception of the one kidney which is just about there. All side effects are gone from the issue and I am back to work full time. Completed first full week of radiation on the arm which is getting stronger, better range of motion, and less painful. I still take a pain med at night and that is more because of end of day aches and pains and the fact that I toss a bit at night and have rolled on to the arm.

Tuesday will be my 2nd CT Scan since being in the program. The first came 10 weeks after my first CT scan which also was about 6 weeks after first infusion. The results were no new sites and zero growth. That was great news considering I only had one infusion. Well this next CT Scan will be after 3 infusions and about 12 weeks of the "JUJU Jiuce" in me so we will see what happens. As mentioned, becuase of side effects I dont see me getting the last infusion but who knows on the maintenance plan. My hope is that I start doing so well they have to try at least one maintenance shot!

So, overall feel great. Looking for a "slow" summer, getting some rays, and just decompressing.

As always, my thoughts and prayers go out to all and their families. Hang in there--keep fighting!

 

DB

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

that you have a great summer! Your turn.

Subscribe to Comments for "ipilimumab and nivolumab Trial Updates"